Mississippi, 2025Damaging Winds in Mississippi, July 13, 2025
July 13, 2025 · NWS MEG · 2 events in 1 county or zone
An upper trough moving out of the Southern Plains combined with afternoon heating to produce scattered thunderstorms. A moist airmass with precipitable water values around 2 inches led to a couple of wet microbursts that produced damaging winds across DeSoto County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough moving out of the Southern Plains combined with afternoon heating to produce scattered thunderstorms. A moist airmass with precipitable water values around 2 inches led to a couple of wet microbursts that produced damaging winds across DeSoto County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 13, 11:24 AM CST, 1 hour 37 minutes earlier. Its key messages:
- Updated at 1225 PM CDT Sun Jul 13 2025
- Scattered thunderstorms continue each day, mainly in the afternoon hours to early evening hours. Some storms could produce heavy rainfall and strong winds.
- Hot and humid conditions will remain across the Mid-South, with high temperatures generally in the low to mid 90s. Heat indices could reach or exceed 105 degrees by the middle of the week.
Area forecast discussion, Jul 13, 11:24 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1224 PM CDT Sun Jul 13 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1225 PM CDT Sun Jul 13 2025
- Scattered thunderstorms continue each day, mainly in the
afternoon hours to early evening hours. Some storms could
produce heavy rainfall and strong winds.
- Hot and humid conditions will remain across the Mid-South, with
high temperatures generally in the low to mid 90s. Heat indices
could reach or exceed 105 degrees by the middle of the week.
&&
.DISCUSSION...
(This afternoon through next Saturday)
Issued at 1225 PM CDT Sun Jul 13 2025
A seasonably deep trough will shift out of the Plains this
afternoon, approaching the middle Mississippi River Valley
tonight. This pattern will keep the Midsouth under weak southwest
flow this afternoon and tonight. The trough will deamplify
tomorrow, resulting in a more zonal pattern across the region that
should persist through the week. The approaching trough should be
enough to maintain afternoon/evening convection a bit later
tonight than we have seen in the previous few nights. However,
still expect storms to exhibit a gradual weakening trend, and
decreasing coverage after sunset. PWATS near 2 inches will favor
locally heavy rainfall. Additionally, some strong wind gusts/wet
microbursts will pose a threat along with frequent lightning.
Widespread severe storms look unlikely. Patchy fog is possible
late tonight, especially across north Mississippi where winds
should be lightest and near areas that receive rainfall this
evening or overnight.
Due to the approaching trough, we will likely see our highest
coverage of storms this afternoon/evening compared to early next
week. However, this time of year persistence is often the best
forecast tool. Atmospheric moisture values will remain elevated
(at or above 2 inches) through the work week with high temperatures
in the low to middle 90s, so afternoon thunderstorms should
develop each day. A 25-35% coverage each day would be a good bet.
Guidance suggests a slight warming trend during the work week,
but that seems to be a pattern that models have been forecasting
for the past 7-10 days and it really has not panned out. By
Thursday, NBM probability of temperatures above 95 degrees reaches
about 50% in portions of north Mississippi and southwest
Tennessee. We will likely continue to evaluate the need for any
heat headlines on a day by day basis.
As a side note, the National Hurricane Center has a 20% chance of
tropical development in the northern Gulf during the middle to
later part of the work week. Although no direct impact from a
tropical system is expected in the Midsouth, some tropical
moisture could eventually make it into our area next weekend.
30/Sirmon
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Sun Jul 13 2025
Impactful weather expected during the TAF period at all terminals.
Widespread convection is currently developing at the beginning of
the TAF cycle. Thunder has already been observed in several cells
which will continue through at least 00z. Some uncertainty exists
regarding how long widespread convection will last into tonight,
but high moisture content and a troughing lend support to keep
VCSH through 06z at all but TUP. Storms will end by tomorrow
morning with VFR through 18z. Patchy fog could occur this morning,
particularly near TUP, but confidence is too low to mention at any
terminal yet.
&&
.FIRE WEATHER...
Issued at 1225 PM CDT Sun Jul 13 2025
Prevailing hot and humid conditions through the foreseeable
future, with afternoon thunderstorm chances each day. As such, no
fire weather concerns are in the forecast.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...JDS
AVIATION...JAB
In the hours before
Special weather statement, Jul 13, 11:49 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1249 PM CDT Sun Jul 13 2025
ARZ036-TNZ049-088-131815-
Crittenden AR-Tipton TN-Shelby TN-
1249 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRITTENDEN...
SOUTHWESTERN TIPTON AND NORTHERN SHELBY COUNTIES THROUGH 115 PM
CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meeman Shelby Forest State Park, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Millington, Meeman Shelby Forest State Park, Memphis,
Lakeland, Ellendale, Dixonville, Frayser, Atoka, Griffin Corner,
Gammon, Quito, Woodstock, St Clair, Locke, Sloanville, Brunswick,
Raleigh, Wilkinsville, and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 9007 3541 9007 3539 9005 3539 9004
3541 9005 3543 9003 3547 9002 3553 8996
3551 8992 3526 8971 3514 9009 3529 9021
TIME...MOT...LOC 1749Z 240DEG 21KT 3527 9005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JABThunderstorm Wind, De Soto
- When
- July 13, 1:01 PM CST to 1:06 PM CST
- Where
- De Soto County, 1 mi N of South Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.984, -90.030
Multiple trees were reported down across Southaven.
Thunderstorm Wind, De Soto
- When
- July 13, 1:01 PM CST to 1:06 PM CST
- Where
- De Soto County, 2.35 mi ENE of Horn Lake Desoto Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.992, -89.991
Straight-line winds overturned a large semi-trailer in a parking lot adjacent to Stateline Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 13, 20254 deaths · 1 event
- Rip Current in South Carolina, July 13, 20251 death · 1 event
- Wildfire in Colorado, July 13 to 27, 2025$5.7 million · 1 event
- Flash Flooding in New York, July 13 to 14, 2025$328,000 · 11 events
- Flash Flooding in Virginia, July 13, 2025$165,000 · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 13 to 14, 2025$56,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Winds in New York, July 13, 2025$23,000 · 50 kt wind · 6 events
- Flash Flooding in Texas, July 13, 202515 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 13 to 17, 202552 kt wind · 15 events
- Flash Flooding and Flooding in Pennsylvania, July 13 to 14, 202512 events
- Damaging Winds in Mississippi, July 13, 2025$500 · 55 kt wind · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 13, 202551 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278910, 1278911.